Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

What causes mildly raised BP inspite of taking lipitor?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I am a 63 year old male , with a normal blood pressure of 130/80 my whole life, in the last few weeks my blood pressure is reading 155/90, i have no other symtems, I currently only take Lipitor for meds. What would cause this?
Posted Sun, 23 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Rakesh Karanwal 26 minutes later
Brief Answer: Genetic susceptibility + Lifestyle are the causes Detailed Answer: Hi Ms. XXXXXXX Thanks for your query. Individuals with genetic susceptibility and their lifestyle pattern, tend to develop mild/moderate hypertension at your age, particularly in the presence of high cholesterol levels. There is nothing to worry about, as the BP is only mildly raised. However, it needs to be controlled with appropriate drugs, such as, mild urine-producing agents (Diuretics). Indapamide with or without a Beta-blocker would suffice for BP control. Incidentally, hypertension does NOT have any symptoms. It is therefore called a Silent Killer. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor